Alert archive / Nevada / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 20, 2014, 1:03 PM PDT. It took effect at Jun 21, 2014, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2014, 1:03 PM PDT (20:03 UTC)
- In effect from
- Jun 21, 2014, 2:00 PM PDT
- Expired
- Jun 21, 2014, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
681 WWUS85 KREV 202003 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 103 PM PDT FRI JUN 20 2014 ...GUSTY WINDS FOR THE SIERRA FRONT TODAY AND TOMORROW... NVZ450-211200- /O.NEW.KREV.FW.W.0009.140621T2100Z-140622T0400Z/ /O.CON.KREV.FW.W.0008.140620T2100Z-140621T0400Z/ WESTERN NEVADA SIERRA FRONT- 103 PM PDT FRI JUN 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA SIERRA FRONT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
720 WWUS85 KREV 210349 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 849 PM PDT FRI JUN 20 2014 ...GUSTY WINDS FOR THE SIERRA FRONT SATURDAY... NVZ450-211600- /O.EXP.KREV.FW.W.0008.000000T0000Z-140621T0400Z/ /O.CON.KREV.FW.W.0009.140621T2100Z-140622T0400Z/ WESTERN NEVADA SIERRA FRONT- 849 PM PDT FRI JUN 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
468 WWUS85 KREV 211337 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 637 AM PDT SAT JUN 21 2014 ...GUSTY WINDS FOR THE SIERRA FRONT TODAY... NVZ450-220000- /O.CON.KREV.FW.W.0009.140621T2100Z-140622T0400Z/ WESTERN NEVADA SIERRA FRONT- 637 AM PDT SAT JUN 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
872 WWUS85 KREV 212152 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 252 PM PDT SAT JUN 21 2014 ...GUSTY WINDS FOR THE SIERRA FRONT THROUGH THIS EVENING... NVZ450-220400- /O.CON.KREV.FW.W.0009.000000T0000Z-140622T0400Z/ WESTERN NEVADA SIERRA FRONT- 252 PM PDT SAT JUN 21 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
173 WWUS85 KREV 220346 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 846 PM PDT SAT JUN 21 2014 NVZ450-220500- /O.EXP.KREV.FW.W.0009.000000T0000Z-140622T0400Z/ WESTERN NEVADA SIERRA FRONT- 846 PM PDT SAT JUN 21 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... WIND GUSTS THIS EVENING HAVE DECREASED BELOW CRITICAL LEVELS. WINDS WILL BE WEAKER TOMORROW BUT A VERY DRY AIR MASS WILL CONTINUE TO CREATE LOW HUMIDITIES THROUGH EARLY NEXT WEEK. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 20, 2:50 AM PDT, 10 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 2:50 AM PDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
250 AM PDT FRI JUN 20 2014
.SYNOPSIS...
WARM AND DRY CONDITIONS WITH AFTERNOON AND EVENING BREEZES WILL
CONTINUE THE NEXT SEVERAL DAYS. THE STRONGEST WINDS ARE EXPECTED
TODAY AND POSSIBLY SATURDAY. LOW PRESSURE MAY REACH THE WEST
COAST LATE NEXT WEEK, WHICH MAY LEAD TO STRONGER WINDS AND A
CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.SHORT TERM...
FEW CHANGES MADE TO THE SHORT TERM WITH THE WEST TO SOUTHWEST
FLOW CONTINUING INTO THE WEEKEND AND TEMPS A LITTLE ABOVE AVERAGE.
ALL MODELS HAVE A SHORT WAVE PASSING THROUGH THIS AFTERNOON WHICH
WILL INCREASE THE WINDS A BIT, ESPECIALLY ALONG THE SIERRA FRONT.
THIS WILL BE MAINLY A FIRE WEATHER CONCERN WITH MORE DETAIL IN THE
FIRE WEATHER SECTION BELOW.
ANOTHER SHORT WAVE IS EXPECTED ON SATURDAY AND THIS ONE STILL
LOOKS LIKE IT WILL SPLIT. HOWEVER, MODELS NOW DIVERGE ON THE
STRENGTH OF THE WINDS. THE NAM/EC ARE CONSISTENT WITH THE MODELS FROM
YESTERDAY WHILE THE GFS IS QUITE STRONG WITH THE POTENTIAL FOR THE
WINDS TO BE STRONGER THAN TODAY. WILL LEAN TOWARD THE MORE
CONSISTENT MODELS, AND JUST INCREASE THE WINDS SLIGHTLY. BOTH THE
GFS/NAM ALSO HINT AT THE POSSIBILITY OF CONVECTION WITH COOLER MID-
LEVEL TEMPS. THE NAM HITS THE LASSEN CONVERGENCE ZONE WHILE THE
GFS HITS THE MONO-MINERAL CZ. WILL CONTINUE THE GHOST POPS FOR
BOTH AREAS THE DAY SHIFT CARRIED AS IT STILL LOOKS VERY MARGINAL
WITH THE MODEL DISAGREEMENT AND NO GOOD SUPPORT FROM THE
ENSEMBLES.
ON SUNDAY A SHORT WAVE RIDGE BUILDS IN WITH WARMING TEMPS, BUT
LIGHTER WINDS. STILL EXPECT A TYPICAL AFTERNOON ZEPHYR ON SUNDAY,
POSSIBLY HOLDING OFF A LITTLE LATER THAN NORMAL. WALLMANN
.LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE OFF THE SOCAL COAST WILL GIVE WAY TO SHORTWAVE
ENERGY MOVING INTO THE WEST COAST NEXT WEEK. A SERIES OF
SHORTWAVES WILL MOVE INTO THE PAC NW DURING THE WEEK WITH
POTENTIALLY A DEEPER TROUGH MOVING INTO CA/NV THURSDAY AND FRIDAY.
GENERALLY DRY SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE WEEK
WITH ABOVE NORMAL TEMPERATURES. TEMPERATURES WILL TOP OUT IN THE
LOW 90S ACROSS THE LOWER ELEVATIONS AND UPPER 70S/LOW 80S IN THE
SIERRA VALLEYS. TYPICAL WASHOE ZEPHYR WINDS WILL DEVELOP EACH
AFTERNOON AS THE TEMPERATURE GRADIENTS INCREASE BETWEEN THE SIERRA
AND GREAT BASIN.
LATEST GFS AND GEM CONTINUE TO DIG A DEEPER TROUGH OFF THE CA COAST
LATE IN THE WEEK. THE ECMWF SHOWS A SHALLOWER TROUGH MOVING INTO THE
PAC NW, KEEPING THE MAIN JET DYNAMICS NORTH OF OUR AREA. EVEN THOUGH
THESE MODEL DIFFERENCES GIVE UNCERTAINTY TO THE FORECAST PAST
WEDNESDAY, THE TREND IS DEFINITELY SHOWING STRONGER WINDS LATE IN
THE WEEK WHICH WILL LIKELY RAISE FIRE WEATHER CONCERNS. WE COULD
ALSO SEE AN INCREASE IN THUNDERSTORM ACTIVITY OVER THE SIERRA AS WE
HEAD INTO NEXT WEEKEND AS WELL. HOON
&&
.AVIATION...
WESTERLY WINDS WILL INCREASE THIS AFTERNOON AND EVENING AT AREA
TERMINALS WITH PEAK GUSTS 25-30KT. NO THUNDERSTORMS ARE EXPECTED
FOR TODAY, ALTHOUGH THERE IS A 10% CHANCE OF THUNDERSTORMS NORTH
OF PYRAMID LAKE AND SOUTH OF HIGHWAY 50. HOON
&&
.FIRE WEATHER...
RED FLAG WARNING REMAINS IN EFFECT FOR THE WESTERN NEVADA SIERRA
FRONT (ZONE 450) THIS AFTERNOON AND EVENING.
PRIMARY FIRE WEATHER CONCERN IS GUSTY WINDS ALONG THE SIERRA FRONT.
FORECAST TEMPERATURES INDICATE A THERMAL GRADIENT BETWEEN THE SIERRA
AND BASIN AND RANGE WHICH SUPPORT GUSTS IN THE 30-35 MPH IN THE
SIERRA FRONT, WITH PERIPHERAL AREAS FROM DOYLE TO WALKER AND
NORTHWESTERN LYON AND FAR WESTERN CHURCHILL COUNTIES LIKELY TO SEE
AT LEAST BRIEF GUSTS OVER 30 MPH. MODEL SOUNDINGS (MODIFIED WITH
EXPECTED HIGH TEMPERATURES) INDICATE A DEEP MIXED LAYER UP TO
BETWEEN 550 AND 500 MB FRIDAY AFTERNOON. THE GFS AND NAM SHOW WINDS
OF 25-30/32 KTS (NAM THE STRONGEST) ABOVE 600 MB WHICH, WHEN ADDED
TO THE THERMAL GRADIENT, SHOULD PROMOTE WINDS OF 15-20 MPH WITH
GUSTS TO 30-35 MPH DURING MAXIMUM HEATING.
IF A FIRE DOES GET GOING FRIDAY AFTERNOON OR EVENING, MIDSLOPE
RECOVERIES ARE OF NOTE. THE NAM HAS A MAJOR DRY SLOT MOVING THROUGH
TONIGHT FOR POOR TO VERY POOR RECOVERIES IN THE SIERRA FRONT. THE
GFS IS A BIT "MOISTER" BUT STILL INDICATES POOR RECOVERIES,
ESPECIALLY SOUTH OF HIGHWAY 50. SNYDER/HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING NVZ450.
CA...NONE.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Nearby
Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.